I had my minor stroke in September 2017 and was put on Clopidogrel and Atorvastatin. Since then, my breathing seems worse than ever and can't do simple daily things, like walking upstairs, without getting really out of breath. The leaflet in the Clopidogrel and the NHS website say this could be a side effect of the Clopidogrel. Has anyone else had this problem with this drug?
I did mention this when I had my follow up appointment at the hospital and they just said that I was on the right medication for my condition, but I really can't go on like this getting so out of breath at the simplest of daily jobs/tasks.
Thanks for your message, I am not medically trained myself so unable to say whether clopidogrel can affects someone's breathing - have you spoken to your GP about this? It might be a good idea to book an appointment with them and speak about your concerns, maybe there is an alternative medication you could take?
Do let us know how you get on!
I spoke to my GP yesterday and she says as its not on the list of side effects, it can't be the Clopidogrel. She is going to book me in for a test of some sort (can't remember the name of it, but it may be the one where you have to blow into something - did it when I was seeing the practice nurse at the quit smoking clinic), so just waiting on that appointment. I gave up smoking 2 years ago, and my tests after 6 weeks were good. Since starting the Clopidogrel and Atorvastatin though, my breathing is more laboured when doing simple tasks. So something is not right.
Also getting headaches and bad cramps in my leg. I was up for nearly an hour in the wee small hours this morning trying to shake off cramp in my right foot and calf.
I have mentioned this at my stroke follow up appointment in December, but still get the same response about it being the right medication for the health issue.
When you see your GP do try to give specific questions, including what you want him/her to do. I reacted to Atorvastin and my GP took me off them. I get along with Clopidogrel and much prefer it to warfarin or aspirin. It is so difficult to get medications sorted. Especially if you take other medication as well. Good luck and do let us know the outcome.
I recently changed from 80mg atorvastatin to 20mg rosuvastatin. There are side effects with statins and I believe these include pain. I'm reluctantly on clopidogrel too. I have COPD and, even taking that into account, found that having to walk a few hundred yards yesterday really puffed me out. I agree, something is not right especially when medicines given for one condition have such side effects that they cause other health problems. I came off amlodipine because of side effects. I would talk to your GP again as this indicates that shortness of breath - and pain - can be a side effect of clopidogrel, albeit uncommon. https://www.drugs.com/sfx/clopidogrel-side-effects.html
What side affects do people get with attervastin like any pain ?
Hi again Jan,
I am pleased you saw your GP and are being referred for further tests. Hopefully something will get sorted in regards to your breathing!
In regards to the cramps you are experiencing, and headaches - again, I would suggest you bring this up again with your GP. Sometimes post stroke pain and headaches can occur, but your GP should be able to look into this in more detail for you and look at other treatment options, perhaps you could be referred to a physiotherapist for example for the issue with your legs?
Hi Jan - I had a lot of issues with Clopidogrel. I had chronic fatique to the point where my legs felt they just wouldn't hold me up anymore. I was very weak and couldn't do normal tasks like shopping or light housework. After 6 weeks of taking them, I started with chronic bowel inflammation from constant runs to the loo for weeks. My GP was adamant is wasn't the Clopidogrel so started investigations for bowel cancer. I stood my ground with my GP and asked him to get in touch with my consultant to ask if I could change to something else. She came back and said she was happy to put me on Aspirin. Within a week of coming off Clopidogrel, I felt much more like myself. The weakness went very quickly and the bowel probs stopped. All the tests came back clear. The bowel cancer nurse said it was definitely the Clopidogrel that had caused the inflammation as my levels went back to normal within a week of coming off it. You know your own body and if you aren't happy, it's worth pushing to try different things until you feel better. It's all well and good for GP's and consultants to say it's the right medication for the condition but we are the ones that have to live with the side effects. Good luck and keep your chin up x
I've now had my tests - Spirometry - couldn't remember the name of it when I first posted and I've been told that I have the lungs of a 90 year old and early signs of COPD. I am now on an inhaler which so far doesn't appear to be doing anything to help.
I did suffer from breathlessness, but it was totally manageable, but then I had my stroke and put on Clopidogrel and since I started them, my breathlessness is much worse, but my doctors are adamant it is because I used to be a smoker. I gave up 2 years ago and things were improving, but in the last five months, since starting the Clopidogrel, it is much, much worse. I can no longer climb the stairs in one go and if I try to, (sorry if this is too much information), my bladder goes, I just cannot hold on.
I am angry that no-one in the medical profession seems to think its the Clopidogrel, but this all started shortly after I was started on them, and I am also angry that nobody seems to want to take me seriously and investigate it, just blame it on something else or that I'm making it up.
I just don't get it that when I asked my doctor about it she said her "magic book" of side effects didn't say that shortness of breath was a side effect of Clopidogrel, when it clearly states this as a possibility in the tablet leaflet and other medical studies. It may not be a common side effect, but it is a side effect.
Ive never really been comfortable on statins, originally I was on simvastatin and then after consultation with my GP, I tried atorvastatin and no real improvement. I had a lot of aches in my legs and arms and back muscles. Also a general unclear mind, but who knows if this is down to the stroke, the statins or the general cocktail of all the other medication. I know some on here have come off statins altogether. Recently, I tried a spell without statins and the aches did ease and the biggest change was that where previously I was geting upfor the loo through the night quite frequently, the last few weeks off the statins, i have hardly got up in the night at all. Therefore, I have decided to extend my trial period off the statins. Im not advocating anyone else do this, just passing on my experience.
I made the decision to stop the Atorvastatin. Still taking the Clopidogrel. Since coming off the Atorvastatin, normal service has been resumed although the muscle and joint pain is taking a little longer. I haven't told my doctor this yet, but I will next time I see her or when I get a phone call from her when they notice I haven't renewed my prescription for them.
My memory is returning, my depression and anxiety have gone, my cognitive behaviour is better. My breathing problems have eased and my bowel problems are just about back to normal. I am starting to feel like the old me again instead of a shuffling zombie who could barely walk from one room to another without breaking out in a sweat.
I'i've been on Atorvastatin for 3 years almost and have experienced no side effects
I'm on both clopidogrel and Atorvastatin, any one else on this mix?
Yes i'm on this mix too. no side effects seems fine for me.
Same thankfully. Also on aspirin. Still no side effects
My mum has jist veen put on this. Are u diabetic?
My husband is on CloudiNess and atorvastatin together with lots of other medication. He is taking 26 tablets a day plus Ramiro and lactulose. He gets times when his body tells him to breath really deeply, he gets dizziness, fatigue, drowsiness, pains in his affected arm and leg and sole of his foot, muzzy head, joint pain, coldness, weakness in the affected limbs, confusion, times when he can't take in what people are saying or asking, involuntary movements in all limbs, constipation, and worst of all immense nerve pain and skin sensitivity. We and the go are trying to get his meds right but we don't know how much of these symptoms are from the stroke and how much is from the meds. I'd like to see him back on the meds he was on before the stroke for his diabetes and a blood thinner to see how he goes but that's not possible with the amount of pain he's in.
Yes I'm on both plus ramipril and Amlodipine for blood pressure and have found in the last two weeks that bleeding from minor cuts takes ages to stop
Im on same tabs i find bleeding from gums the worst
No I'm not diabetic, although there was a brief period where they thought I was